Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

June 11, 2021Jackson County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 11, 2021, 1:34 PM CDT for Jackson County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 1:34 PM CDT (18:34 UTC)
Expired
Jun 11, 2021, 2:00 PM CDT
In force
26 min
Issued by
NWS La Crosse, WI

County Jackson County, WI

The radar

The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS83 KARX 111834
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
134 PM CDT Fri Jun 11 2021

WIZ034-042-111900-
Jackson-Monroe-
134 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JACKSON AND NORTH
CENTRAL MONROE COUNTIES...

At 134 PM CDT, a strong thunderstorm was located near Cataract, or 11
miles southeast of Black River Falls, moving east at 15 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Millston, Warrens, Jellystone Park Near Warrens, Shamrock, Pigeon
Creek Campground, The North Flowage and Kirby.

This includes Interstate 94 between mile markers 125 and 139.
 
If outdoors, consider seeking shelter inside a building.

LAT...LON 4409 9084 4420 9083 4425 9053 4407 9050
TIME...MOT...LOC 1834Z 268DEG 14KT 4415 9075 

$$

Skow

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:24 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 11, 1:24 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
124 PM CDT Fri Jun 11 2021

.SHORT TERM...(This evening through Saturday)
Issued at 124 PM CDT Fri Jun 11 2021

Scattered showers and thunderstorms with a storms capable of
producing hail and gusty winds, but the severe weather threat will
be fairly localized and short-lived. Regardless of how the
convection evolves today, the cold front will move in tonight
leading to a great day to get outdoors on Saturday with cooler
temperatures and lower dew points under sunny skies.

Today's convective environment with weak deep-layer shear and
instability on the order of 1500 to 2000 j/kg MLCAPE will lead to
strong to near severe storms that could be initially strong to
severe with hail as large as 1-1.50 inch with the threat then quick
transition to strong to severe wind gusts as high as 70 mph. The
evolution of the convection has been in question this morning as the
outflow from the overnight storms tracked east across Minnesota and
additional outflow boundaries from overnight storms were across
parts of northern Wisconsin, but as of early afternoon it appears
the outflow moving east across SE MN and NW IA may be strong enough
to be a focus for convective initiation as the cap erodes and steep
low level lapse rates over 8 C/Km develop due to diurnal heating
ahead of the outflow. There is low confidence on the precise
evolution of storms, but isolated to scattered discrete cells are
expected this afternoon with individual storms having short
lifetimes due to the wear shear. Storm motions on these storms will
be generally easterly to east-northeasterly with an eventual
consolidation of storms into a broken line possible towards the
early evening hours. There may be a severe weather threat with both
the afternoon discrete storms (hail/wind) and a marginal threat for
stronger winds if storms consolidate into a broken line early this
evening.

.LONG TERM...(Saturday night through Friday)
Issued at 124 PM CDT Fri Jun 11 2021

Relief from the heat is on the way next week with even a chance for
below-normal temperatures next week. On the synoptic scale the upper-
level flow becomes briefly zonal mid-weekend before a longwave ridge
again begins to build across the Rockies early next week then slowly
build east across the northern Great Plains and Canadian Prairie mid-
week. At low levels this building ridge to the west will mean
welcome northerly flow, causing cooler Canadian air to advect
southward across the Great Lakes and parts of the Upper Midwest.
Unfortunately this will not mean much in the way of precipitation
chances, with dry conditions expected throughout much of the work
week until late in the week when a warmer airmass advects in quickly
followed by a cold front tracking north to south across Wisconsin
and eastern MN.

Mostly sunny and dry late-weekend through most of next week. Highs
in the upper 80s to low 90s Sunday and Monday but feeling MUCH drier
as dew points will be in the mid 40s to mid 50s. Tuesday/Wednesday
look to be the coolest days of the week with highs expected to be
near normal in the mid 80s, but the lower end of guidance is hinting
at highs as cool as the upper 70s depending on the strength and
placement of the mid/upper level ridge to the west and the broad mid-
level trough over the Great Lakes. Trending warmer late-week with
highs in the 90s (but some sites approaching the triple digits) on
Thursday as a warm front moves in from the west, but the heat should
be brief as a cold front approaches from the north on Friday leading
to a chance for precipitation. Beyond the 7-day, next weekend
temperatures look to be near or below normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 105 PM CDT Fri Jun 11 2021

Primarily VFR conditions expected through the period. Winds will
be somewhat variable this afternoon as remnant outflow crosses the
area with winds becoming northwest in the wake of a cold front
this evening. Isolated thunderstorms are possible this afternoon
ahead of the cold front, with the highest chances late this
afternoon and evening with the cold front passage.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...JJM
LONG TERM...JJM
AVIATION...JM
Hazardous weather outlook, Jun 11, 5:12 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
512 AM CDT Fri Jun 11 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121015-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
512 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible this morning with scattered
thunderstorms possible later today and tonight. Heavy rain and
lightning will be the primary hazards however some storms may
become strong to severe with damaging winds and large hail.

The present thinking is that storms moving into Minnesota will
weaken as they move into southeast Minnesota. Additional
thunderstorms may try to develop during the day and become
scattered later this afternoon and tonight. The chances appear a
little better north of I90 and into parts of central Wisconsin.

Very warm and humid conditions will continue for one more day
today. Highest heat index values should be from 95 to 105 degrees.
The prolonged period of heat and humidity can significantly
increase the potential for heat-related illnesses. Persons are
urged to take precautions as needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Zapotocny

In the hours before

Special weather statement, Jun 11, 10:42 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1042 AM CDT Fri Jun 11 2021

MNZ086-087-094-111715-
Olmsted-Dodge-Mower-
1042 AM CDT Fri Jun 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OLMSTED...MOWER
AND DODGE COUNTIES...

At 1041 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Faribault to near Glenville.
Movement was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Rochester, Austin, Dodge Center, Mantorville, Kasson, Stewartville,
Byron, Hayfield, Oronoco, Grand Meadow, Le Roy, Adams, West Concord,
Brownsdale, Lyle, Claremont, Rose Creek, High Forest, Lansing and
Wasioja.

This includes Interstate 90 in Minnesota between mile markers 175 and
215.

LAT...LON 4420 9304 4419 9239 4385 9240 4385 9245
      4350 9245 4350 9305
TIME...MOT...LOC 1541Z 257DEG 28KT 4427 9319 4356 9319

JAM
Special weather statement, Jun 11, 11:34 AM CDT, 2 hours before
Special Weather Statement
National Weather Service La Crosse WI
1134 AM CDT Fri Jun 11 2021

IAZ008>010-018-019-029-MNZ079-087-088-094-095-WIZ032-111730-
Floyd-Winneshiek-Chickasaw-Howard-Fayette-Mitchell-Wabasha-Olmsted-
Fillmore-Winona-Mower-Buffalo-
1134 AM CDT Fri Jun 11 2021

...STRONG WINDS WILL AFFECT SOUTHEASTERN MITCHELL...HOWARD...
NORTHWESTERN FAYETTE...EASTERN FLOYD...WESTERN WINNESHIEK...
CHICKASAW...WESTERN WINONA...OLMSTED...EASTERN MOWER...WABASHA...
FILLMORE AND NORTHWESTERN BUFFALO COUNTIES...

At 1132 AM CDT, radar indicated strong winds assocaited with showers
located along a line extending from near Oronoco to Le Roy to
Nashua. Movement was northeast at 30 mph.

Winds in excess of 40 mph are possible with these showers.

These winds will be near...
  Oronoco around 1135 AM CDT.
  Mazeppa around 1140 AM CDT.
  New Hampton around 1200 PM CDT.
  Wykoff around 1210 PM CDT.
  Jerico around 1215 PM CDT.
  Preston and Lawler around 1220 PM CDT.
  Fountain around 1225 PM CDT.
  Wabasha, Lanesboro and Protivin around 1230 PM CDT.

Other locations impacted by these showers include Forestville State
Park, Vernon Springs, Bradford, Potsdam, Chickasaw, Isinours,
Fillmore, County Roads 28 And 31, Hidden Meadows R V Park and Kings
Park.
This includes Interstate 90 in Minnesota between mile markers 202 and
243.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
      4445 9224 4441 9208 4459 9203 4460 9189
      4376 9185 4289 9193 4288 9208 4291 9208
      4291 9262 4345 9255 4419 9266
TIME...MOT...LOC 1632Z 232DEG 24KT 4419 9255 4350 9248 4296 9255

Skow
Local storm report, Jun 11, 12:09 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1209 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND GST     3 N STEWARTVILLE        43.90N 92.48W
06/11/2021  M40 MPH          OLMSTED            MN   MESONET

            MESONET STATION MN070 3 N STEWARTVILLE.

1145 AM     TSTM WND GST     2 NNE ROCHESTER         44.04N 92.46W
06/11/2021  M45 MPH          OLMSTED            MN   TRAINED SPOTTER

1115 AM     TSTM WND GST     2 ESE DODGE CENTER      44.02N 92.82W
06/11/2021  M41 MPH          DODGE              MN   AWOS

            AWOS STATION KTOB DODGE CENTER AIRPORT.

1135 AM     TSTM WND GST     3 E CHARLES CITY        43.07N 92.62W
06/11/2021  M40 MPH          FLOYD              IA   AWOS

            AWOS STATION KCCY CHARLES CITY AIRPORT.

&&
Special weather statement, Jun 11, 1:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
134 PM CDT Fri Jun 11 2021

WIZ034-042-111900-
Jackson-Monroe-
134 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JACKSON AND NORTH
CENTRAL MONROE COUNTIES...

At 134 PM CDT, a strong thunderstorm was located near Cataract, or 11
miles southeast of Black River Falls, moving east at 15 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Millston, Warrens, Jellystone Park Near Warrens, Shamrock, Pigeon
Creek Campground, The North Flowage and Kirby.

This includes Interstate 94 between mile markers 125 and 139.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4409 9084 4420 9083 4425 9053 4407 9050
TIME...MOT...LOC 1834Z 268DEG 14KT 4415 9075

Skow

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:49 PM CDTSevere Thunderstorm WarningARXClark, Taylor26 min
Jun 11, 2:07 PM CDTSpecial Weather StatementARXTaylor23 min
Jun 11, 2:23 PM CDTSpecial Weather StatementARXJuneau37 min
Jun 11, 2:24 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 11, 2:50 PM CDTSpecial Weather StatementARXAdams25 min
Jun 11, 2:57 PM CDTSpecial Weather StatementARXAdams33 min
Jun 11, 3:43 PM CDTSpecial Weather StatementARXAdams32 min
Jun 11, 6:30 PM CDTSpecial Weather StatementARXClark, Crawford, Jackson, La Crosse, Monroe, Richland and 2 more60 min
Jun 11, 6:38 PM CDTSevere Thunderstorm WarningARXMonroe, Vernon37 min
Jun 11, 11:34 AM CDTSpecial Weather StatementARXChickasaw, Howard56 min
Jun 11, 10:42 AM CDTSpecial Weather StatementARXDodge, Mower, Olmsted93 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.